A term newborn girl presented with apnoea and seizures at approximately 20 min of life following an uneventful vaginal delivery. She required admission to the Neonatal Intensive Care Unit following intubation and was commenced on conventional ventilation. Her mother had received a local lidocaine injection for an episiotomy prior to delivery. Initial investigations confirmed electrographic seizures for which she received an anticonvulsant with successful termination of seizure activity. Investigations for hypoxic injury, intracranial trauma, structural brain abnormalities, metabolic disorders and infection were unremarkable. Her blood lidocaine level was subsequently found to be elevated, confirming lidocaine toxicity as the cause of presentation. She demonstrated clinical improvement with no evidence of complications at time of discharge or on early follow-up.
- Neonatal and paediatric intensive care
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.